MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Codes Failure to Advance (2524); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.A 3.00 x 32 synergy drug-eluting stent was advanced for treatment.However, during advancing, resistance was felt and it was noted that the proximal end of the stent was damaged.The device was completely removed and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: synergy ii us mr 3.00 x 32 mm stent delivery system was returned for analysis with the customer's guidewire inserted and inside the customer's guidecatheter.The stent could not be withdrawn proximally into guide due to the extent of the stent damage.To remove it from the guidecatheter, the hypotube was cut at the strain relief.An examination of the crimped stent found stent damage.Stent struts from the proximal region of the stent were noted to be lifted from their crimped position and bunched distally.The undamaged crimped stent was measured using snap gauge and the result was within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The proximal balloon cone as well as the mid to proximal balloon region was exposed and crimp marking could be noted on the balloon wall, but the balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along the length of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11795081
Report Number2134265-2021-06005
Device Sequence Number3972258
Product Code NIQ
UDI-Device Identifier08714729840350
UDI-Public08714729840350
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0025654672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR